Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 176, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2015, 7:21 PM CDT for Walton County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 7:21 PM CDT (00:21 UTC)
- Expired
- Jun 23, 2015, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 32 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:47 PM CDT | TSTM WND DMG | Freeport, FL | LARGE TREE LIMBS BLOWN DOWN WITH ESTIMATED 60 MPH GUSTS. |
| Jun 23, 7:49 PM CDT | TSTM WND GST 46 | 1 Wnw Portland, FL | MEASURED ON A PERSONAL WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS52 KTAE 240021
SVRTAE
FLC131-240100-
/O.NEW.KTAE.SV.W.0176.150624T0021Z-150624T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 800 PM CDT
* AT 720 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR EGLIN AIR FORCE BASE...OR 8 MILES
SOUTH OF DE FUNIAK SPRINGS...AND MOVING SOUTH AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANTA ROSA BEACH...EGLIN AIR FORCE BASE...FREEPORT...SANDESTIN...
GULF PINES...SEASIDE...SEAGROVE BEACH...TURQUOISE BEACH...BLUE
MOUNTAIN BEACH...GRAYTON BEACH...FOUR MILE VILLAGE...MIRAMAR
BEACH...PORTLAND...PORT WASHINGTON...BUNKER...ROCK HILL...
EUCHEEANNA AND NEW HOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3038 8633 3042 8631 3040 8629 3040 8623
3043 8626 3043 8625 3038 8612 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3048 8632 3060 8624 3070 8601 3029 8603
3038 8638
TIME...MOT...LOC 0020Z 021DEG 15KT 3060 8616
$$
1-WESTON1 follow-up statement
580
WWUS52 KTAE 240047
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM CDT TUE JUN 23 2015
FLC131-240100-
/O.CON.KTAE.SV.W.0176.000000T0000Z-150624T0100Z/
WALTON FL-
747 PM CDT TUE JUN 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHWESTERN WALTON COUNTY...
AT 746 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHEAST OF EGLIN AIR FORCE BASE...OR 8 MILES NORTH
OF SANTA ROSA BEACH...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
SANTA ROSA BEACH...EGLIN AIR FORCE BASE...FREEPORT...SANDESTIN...GULF
PINES...SEASIDE...SEAGROVE BEACH...TURQUOISE BEACH...BLUE MOUNTAIN
BEACH...GRAYTON BEACH...FOUR MILE VILLAGE...MIRAMAR BEACH...
PORTLAND...PORT WASHINGTON AND BUNKER.
LAT...LON 3038 8633 3042 8631 3040 8629 3040 8623
3043 8626 3043 8625 3038 8612 3044 8616
3047 8613 3046 8619 3050 8620 3048 8622
3048 8632 3060 8624 3057 8603 3029 8603
3038 8638
TIME...MOT...LOC 0046Z 021DEG 15KT 3050 8621
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:25 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 23, 5:25 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 625 PM EDT TUE JUN 23 2015 ** UPDATED TO REMOVE HEAT ADVISORY ** .NEAR TERM [THROUGH TONIGHT]... SCATTERED THUNDERSTORMS ARE ONGOING ONCE AGAIN THIS AFTERNOON. WITH PLENTY OF LOW-LEVEL MOISTURE AND STEEP LOW-LEVEL LAPSE RATES, CAPE VALUES ARE RUNNING 3000-4000J/KG, WITH A FEW STORMS OCCASIONALLY REACHING MARGINALLY SEVERE LEVELS. THIS ACTIVITY WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH THE FOCUS LIKELY SHIFTING NORTH AND WEST WITH TIME. .SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]... UPPER LEVEL RIDGING CENTERED NORTHWEST OF THE LOCAL REGION WEDNESDAY WILL WEAKEN AS IT SLIDES EASTWARD THURSDAY. AT THE SURFACE, THE WESTERN EXTENSION OF THE BERMUDA RIDGE AXIS WILL REMAIN OVER OR JUST SOUTH OF OUR COASTAL WATERS. ELSEWHERE, A SURFACE THROUGH EXTENDING SWWD INTO CENTRAL GA FROM A WEAK AREA OF LOW PRESSURE IN THE CARLOINA'S WILL PERSIST THROUGH THE PERIOD. THE MEAN 1000-700MB FLOW WILL BE MODERATE FROM THE WEST TO SOUTHWEST (< 10 KTS) BOTH DAYS (SEA BREEZE REGIME 4). FORECAST PW'S WILL BE AROUND 2.0" WEDNESDAY AND AROUND 1.75" THURSDAY WITH SLIGHTLY DRYER AIR FILTERING IN THE MID LEVELS. BASED ON RADAR COVERAGE TODAY AND THE ABOVE MENTIONED SYNOPTIC SITUATION, WENT ABOVE MOS POP GUIDANCE. AFTERNOON TEMPERATURES SHOULD GENERALLY BE IN THE MID TO UPPER 90S BUT IT APPEARS WE WILL JUST BE UNDER HEAT ADVISORY CRITERIA. .LONG TERM [FRIDAY THROUGH TUESDAY]... THE UPPER PATTERN TRANSITIONS TO BECOME HIGHLY AMPLIFIED WITH A SHARP RIDGE OUT WEST AND A DEEP TROUGH IN THE EAST OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASING CHANCES FOR WIDESPREAD CONVECTION TO THE AREA, ESPECIALLY ON SUNDAY AS MODELS SHOW A SURFACE FRONT/TROUGH PUSHING INTO OUR CWA FROM THE NORTH WITH DEEP LAYER MOISTURE IN PLACE. THIS BOUNDARY MAY SLIP JUST ENOUGH TO THE SOUTH TO BRING A DRIER AIRMASS TO AT LEAST OUR NORTHERN ZONES BY MONDAY. MAX TEMPS WILL BE BELOW OR NEAR CLIMO (UPPER 80S TO LOWER 90S) EACH DAY WITH LOWS IN THE LOWER TO MID 70S. && .AVIATION... [THROUGH 18Z WEDNESDAY] THUNDERSTORMS WILL IMPACT ALL AREA TERMINALS THROUGH THE AFTERNOON HOURS. VFR CONDITIONS WILL PREVAIL THEREAFTER THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .MARINE... LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE CIRCULATION. && .FIRE WEATHER... DISPERSION INDICES WILL BE HIGH IN THE AFTERNOONS ON WEDNESDAY AND THURSDAY DUE TO HIGH MIXING HEIGHTS. THERE ARE NO OTHER FIRE WEATHER CONCERNS. && .HYDROLOGY... AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO WIDESPREAD FLOODING IS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 76 94 75 94 76 / 20 50 20 50 30 PANAMA CITY 80 91 78 88 79 / 20 40 20 40 30 DOTHAN 76 97 75 95 75 / 30 60 20 50 30 ALBANY 76 97 75 96 75 / 30 40 20 50 30 VALDOSTA 75 96 75 96 75 / 30 40 20 50 30 CROSS CITY 76 92 74 92 76 / 30 40 20 40 30 APALACHICOLA 79 92 79 91 79 / 20 20 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...BARRY LONG TERM...BARRY AVIATION...CAMP MARINE...BARRY FIRE WEATHER...WESTON HYDROLOGY...DVD
In the hours before
Local storm report, Jun 23, 5:21 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
621 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG DALEVILLE 31.29N 85.73W
06/23/2015 DALE AL 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN AND BLOCKING ROADWAYS IN
SOUTHERN DALE COUNTY. ALL OF DALEVILLE REPORTED TO BE
WITHOUT POWER.
&&
08-LAMERSLocal storm report, Jun 23, 5:28 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
628 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG WICKSBURG 31.21N 85.62W
06/23/2015 HOUSTON AL 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN IN THE WICKSBURG AREA.
&&
08-LAMERSLocal storm report, Jun 23, 6:13 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
713 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG DALEVILLE 31.29N 85.73W
06/23/2015 DALE AL PUBLIC
NUMEROUS TREES DOWN IN THE DALEVILLE AREA PER A REPORT ON
THE WTVY-TV FACEBOOK PAGE. ANOTHER REPORT OF A ROOF OFF A
STRUCTURE IN THE DALEVILLE AREA.
&&
08-LAMERSLocal storm report, Jun 23, 6:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
731 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 5 S PINCKARD 31.24N 85.56W
06/23/2015 HOUSTON AL PUBLIC
TREE BLOWN DOWN ONTO A VEHICLE JUST OFF HIGHWAY 84...VIA
A PICTURE POSTED TO WTVY-TV FACEBOOK PAGE.
&&
08-LAMERSLocal storm report, Jun 23, 6:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
739 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 SW FORT RUCKER 31.33N 85.72W
06/23/2015 DALE AL PUBLIC
LARGE TREE UPROOTED NEAR LYSTER ARMY HEALTH CLINIC PER
POST TO WTVY-TV FACEBOOK PAGE.
&&
08-LAMERSLocal storm report, Jun 23, 7:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
806 PM EDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 1 SE CARYVILLE 30.76N 85.80W
06/23/2015 WASHINGTON FL 911 CALL CENTER
TREES BLOWN DOWN IN THE VICINITY OF ST. MARYS ROAD.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:05 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 40 min |
| Jun 23, 7:27 PM CDT | Special Marine Warning | TAE | 93 min | |
| Jun 24, 11:32 AM CDT | Special Marine Warning | TAE | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.